MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ANCHOR L DRILL 5MM MODULAR FLEXIBLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ANCHOR L DRILL 5MM MODULAR FLEXIBLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48994150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the surgeon, reported that as he was using the drill bit, a piece snapped off and became embedded in the patient's bone (specifically the anterior vertebral body l5s1).The surgeon used rongeurs to remove the piece and this added 15 minutes ot the surgery.Normally the surgeon would use an awl to make a 'hole' prior to drilling.In this case the awl was not used.The stryker sales representative, was in the case.
 
Additional Manufacturer Narrative
The fracture of a drill tip was confirmed via visual inspection.Per analysis, the tip fractured due to unidirectional bending.No material and manufacturing defects were found.The plausible root cause is applying too much cantilever force to the drill.
 
Event or Problem Description

Brand Name
ANCHOR L DRILL 5MM MODULAR FLEXIBLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6667985
Report Number0009617544-2017-00259
Device Sequence Number16347743
Product Code LXH
UDI-Device Identifier07613327274592
UDI-Public(01)07613327274592
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48994150
Device Catalogue Number48994150
Device Lot Number14F926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Initial Date Received by Manufacturer 06/05/2017
Supplement Date Received by Manufacturer06/05/2017
Initial Report FDA Received Date06/26/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1